Alert archive / California / Red Flag Warnings in 2018

Red Flag Warning 5, NWS San Diego, CA

November 7, 20184 counties in California

NWS San Diego, CA issued this red flag warning at Nov 7, 2018, 9:52 AM PST for 4 counties in California. It took effect at Nov 8, 2018, 10:00 AM PST. It was in force for 36 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 7, 2018, 9:52 AM PST (17:52 UTC)
In effect from
Nov 8, 2018, 10:00 AM PST
Expired
Nov 9, 2018, 10:00 PM PST
In force
36 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

What was reported inside it

TimeReportWhereRemark
Nov 8, 12:45 PM PSTNON-TSTM WND GST 655 Ssw Crestline, CAMESONET STATION F0494, CSU SAN BERNARDINO.
Nov 8, 6:51 PM PSTNON-TSTM WND GST 748 Ne Tustin, CAMESONET STATION FRCC1, FREMONT CANYON.
Nov 8, 7:25 PM PSTNON-TSTM WND GST 432 W Irvine, CAASOS STATION SNA, JOHN WAYNE AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 5.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2018-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2018-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

013 
WWUS86 KSGX 071752
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
952 AM PST Wed Nov 7 2018

...RED FLAG WARNING FOR THE SOUTHERN CALIFORNIA VALLEYS... 
MOUNTAINS...AND ORANGE COUNTY FROM 10 AM THURSDAY TO 10 PM 
FRIDAY...

.Santa Ana winds will develop Thursday with peak winds arriving 
Thursday night into Friday morning before gradually decreasing
Friday afternoon and evening. A very dry air mass will spread 
into southern California on Thursday with lowest daytime humidity 
on Friday around 5 percent.

CAZ248-250-255>258-554-080200-
/O.UPG.KSGX.FW.A.0005.181108T2200Z-181110T0600Z/
/O.NEW.KSGX.FW.W.0005.181108T1800Z-181110T0600Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Diego County Inland Valleys-San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger Districts Of
The San Bernardino National Forest-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland National
Forest-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-Orange County Inland Areas-
952 AM PST Wed Nov 7 2018

...RED FLAG WARNING IN EFFECT FROM 10 AM THURSDAY TO 10 PM PST
FRIDAY FOR GUSTY NORTHEAST WINDS AND LOW RELATIVE HUMIDITY...

The National Weather Service in San Diego has issued a Red Flag 
Warning...which is in effect from 10 AM Thursday to 10 PM PST 
Friday. The Fire Weather Watch is no longer in effect. 

* WIND...Northeast 20 to 30 mph with areas of 30 to 40 mph near 
  and below passes and canyons. Gusts to 50 mph with local gusts 
  to 65 mph. 

* HUMIDITY...Falling to around 5 percent on Friday.

* OUTLOOK...A second burst of moderate strength Santa Ana winds is
  looking more likely Sunday and Monday. 

* IMPACTS...Any fires that develop will likely spread rapidly with
  extreme fire behavior possible. Outdoor burning is not
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ552-080200-
/O.NEW.KSGX.FW.W.0005.181108T1800Z-181110T0600Z/
Orange County Coastal Areas-
952 AM PST Wed Nov 7 2018

...RED FLAG WARNING IN EFFECT FROM 10 AM THURSDAY TO 10 PM PST
FRIDAY FOR GUSTY NORTHEAST WINDS AND LOW RELATIVE HUMIDITY...

The National Weather Service in San Diego has issued a Red Flag 
Warning...which is in effect from 10 AM Thursday to 10 PM PST 
Friday. 

* WIND...Northeast 15 to 25 mph with gusts of 30 to 40 mph.
  
* HUMIDITY...Falling to 10 to 15 percent. 

* OUTLOOK...A second burst of moderate strength Santa Ana winds is
  looking likely Sunday and Monday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Moede
7 follow-up statements
223 
WWUS86 KSGX 080207
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
607 PM PST Wed Nov 7 2018

...RED FLAG WARNING FOR THE SOUTHERN CALIFORNIA VALLEYS...
MOUNTAINS...AND ORANGE COUNTY FROM 10 AM THURSDAY TO 10 PM
FRIDAY...

.Santa Ana winds will develop Thursday with peak winds Thursday 
night into Friday morning then gradually decreasing Friday 
afternoon and evening. A very dry air mass will spread into 
southern California Thursday with lowest daytime humidity Friday
around 5 percent.

CAZ248-250-255>258-552-554-081400-
/O.CON.KSGX.FW.W.0005.181108T1800Z-181110T0600Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Diego County Inland Valleys-San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger Districts Of
The San Bernardino National Forest-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland National
Forest-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-Orange County Coastal Areas-
Orange County Inland Areas-
607 PM PST Wed Nov 7 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THURSDAY TO 10 
PM PST FRIDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE 
SOUTHERN CALIFORNIA VALLEYS... MOUNTAINS...AND ORANGE COUNTY...

* WIND...Northeast 20 to 30 mph with gusts to 50 mph. Isolated
  gusts to 65 mph. 

* HUMIDITY...Falling to around 5 percent on Friday.

* OUTLOOK...A second burst of moderate strength Santa Ana winds 
  is likely Sunday and Monday. 

* IMPACTS...Any fires that develop will likely spread rapidly with
  extreme fire behavior possible. Outdoor burning should be
  avoided. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

jmb
955 
WWUS86 KSGX 080946
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
146 AM PST Thu Nov 8 2018

...RED FLAG WARNING FOR THE SOUTHERN CALIFORNIA VALLEYS...
MOUNTAINS...AND ORANGE COUNTY FROM 10 AM TODAY TO 10 PM FRIDAY...

CAZ248-250-255>258-552-554-082245-
/O.CON.KSGX.FW.W.0005.181108T1800Z-181110T0600Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Diego County Inland Valleys-San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger Districts Of
The San Bernardino National Forest-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland National
Forest-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-Orange County Coastal Areas-
Orange County Inland Areas-
146 AM PST Thu Nov 8 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST FRIDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR...

* WIND...Areas of north to northeast winds 20 to 30 mph with gusts
  to 50 mph will develop this morning below the Cajon Pass into
  Orange County. The winds will strengthen tonight and expand
  southward into San Diego County tonight with areas of northeast
  winds 25 to 35 mph with gusts to 55 mph for late tonight into
  Friday morning. Isolated gusts to around 65 mph are possible
  below the Cajon Pass, in the coastal foothills for the Santa Ana
  Mountains, and near the ridge tops of the San Diego County
  mountains.

* HUMIDITY...Lowest humidity this afternoon will fall to 5 to 10
  percent. The recovery tonight will be poor with lowest humidity
  on Friday falling to around 5 percent.

* TIMING...Gusty north to northeast winds will develop below the
  Cajon Pass into portions of Orange County this morning, then 
  develop southward into San Diego later in the day and this 
  evening. The strongest and most widespread winds are expected 
  for tonight through Friday morning.

* OUTLOOK...Low inland humidity with poor overnight recovery will
  continue through at least the middle of next week. Winds will be
  weaker on Saturday. Another round of moderate to locally strong
  Santa Ana winds is expected to develop on Sunday and continue
  into Monday with the strongest winds expected for late Sunday
  night into Monday. Periods of weak to moderate strength winds
  could continue through the middle of next week.

* IMPACTS...Any fires that develop will likely spread rapidly
  with extreme fire behavior possible. Outdoor burning should 
  be avoided. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

17
332 
WWUS86 KSGX 082206
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
206 PM PST Thu Nov 8 2018

...RED FLAG WARNING FOR THE SOUTHERN CALIFORNIA VALLEYS...
MOUNTAINS...AND ORANGE COUNTY FROM 10 AM TODAY TO 10 PM FRIDAY...

CAZ248-250-255>258-552-554-090615-
/O.CON.KSGX.FW.W.0005.000000T0000Z-181110T0600Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Diego County Inland Valleys-San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger Districts Of
The San Bernardino National Forest-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland National
Forest-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-Orange County Coastal Areas-
Orange County Inland Areas-
206 PM PST Thu Nov 8 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY FOR
STRONG GUSTY WINDS AND LOW HUMIDITY FOR...

* WIND...North to northeast winds 20 to 30 mph with gusts to 55
  mph below the Cajon Pass into Orange County. Isolated gusts to 
  around 65 mph are possible below the Cajon Pass, in the coastal 
  foothills for the Santa Ana Mountains, and near the ridge tops 
  of the San Diego County mountains. 

* HUMIDITY...Lowest humidity from 3 to 8 percent. 

* OUTLOOK...Low inland humidity with poor overnight recovery
  will continue through at least the middle of next week. Winds
  will be weaker on Saturday. Another round of moderate to strong
  Santa Ana winds Sunday into Monday. Periods of weak to moderate
  strength winds will continue through the middle of next week.

* IMPACTS...Any fires that develop will likely spread rapidly 
  with extreme fire behavior possible. Outdoor burning should 
  be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Moede
699 
WWUS86 KSGX 090517
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
917 PM PST Thu Nov 8 2018

CAZ248-250-255>258-552-554-091400-
/O.CON.KSGX.FW.W.0005.000000T0000Z-181110T0600Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Diego County Inland Valleys-San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger Districts Of
The San Bernardino National Forest-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland National
Forest-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-Orange County Coastal Areas-
Orange County Inland Areas-
917 PM PST Thu Nov 8 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY FOR 
STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHERN CALIFORNIA 
VALLEYS... MOUNTAINS...AND ORANGE COUNTY...

* WIND...North to northeast winds 20 to 30 mph with gusts to 55
  mph below the Cajon Pass into Orange County. Isolated gusts to  
  65 mph are possible below the Cajon Pass, in the coastal 
  foothills for the Santa Ana Mountains, and near the ridge tops 
  of the San Diego County mountains. 

* HUMIDITY...Lowest humidity from 3 to 8 percent.

* OUTLOOK...Low inland humidity with poor overnight recovery 
  will continue through at least the middle of next week. Winds 
  will be weaker on Saturday. Another round of moderate to 
  strong Santa Ana winds Sunday into Monday. Periods of weak to 
  moderate strength winds will continue through the middle of 
  next week.

* IMPACTS...Any fires that develop will likely spread rapidly 
  with extreme fire behavior possible. Outdoor burning should 
  be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

jmb

weather.gov
916 
WWUS86 KSGX 091200
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
400 AM PST Fri Nov 9 2018

CAZ248-250-255>258-552-554-092200-
/O.CON.KSGX.FW.W.0005.000000T0000Z-181110T0600Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Diego County Inland Valleys-San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger Districts Of
The San Bernardino National Forest-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland National
Forest-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-Orange County Coastal Areas-
Orange County Inland Areas-
400 AM PST Fri Nov 9 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHERN 
CALIFORNIA VALLEYS...COASTAL FOOTHILLS...MOUNTAINS...AND ORANGE 
COUNTY...

* WIND...North to northeast 20 to 30 mph with gusts to 50 mph. 
  Isolated gusts to 65 mph are possible near and below the Cajon 
  Pass and the Santa Ana Mountains.
  

* HUMIDITY...3 to 8 percent.

* OUTLOOK...Low inland humidity with poor overnight recovery.
  Winds will be weaker on Saturday. Another round of moderate to
  strong Santa Ana winds Sunday into Monday, followed by periods
  of weaker offshore flow and continued very low humidity much of
  next week. 

* IMPACTS...Any fires that develop will likely spread rapidly 
  with extreme fire behavior possible. Outdoor burning should 
  be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and heat can contribute to
extreme fire behavior.

&&

$$

10
886 
WWUS86 KSGX 092100
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
100 PM PST Fri Nov 9 2018

CAZ248-250-255>258-552-554-100500-
/O.NEW.KSGX.FW.A.0006.181111T1400Z-181114T0100Z/
/O.CON.KSGX.FW.W.0005.000000T0000Z-181110T0600Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Diego County Inland Valleys-San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger Districts Of
The San Bernardino National Forest-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland National
Forest-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-Orange County Coastal Areas-
Orange County Inland Areas-
100 PM PST Fri Nov 9 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHERN
CALIFORNIA VALLEYS...COASTAL FOOTHILLS...MOUNTAINS...AND ORANGE
COUNTY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
TUESDAY AFTERNOON FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE 
SOUTHERN CALIFORNIA VALLEYS...COASTAL FOOTHILLS...MOUNTAINS...AND
ORANGE COUNTY...

The National Weather Service in San Diego has issued a Fire
Weather Watch...which is in effect from Sunday morning through
Tuesday afternoon. 

* WIND...Through this evening, expect north to northeast winds 20
  to 30 mph with gusts to 50 mph. Winds are expected to be lower
  during the day Saturday. Sunday through Tuesday, expect
  northeast to east winds 20 to 30 mph with gusts to 45 mph.
  Isolated gusts to 60 mph will be possible near the Riverside and
  San Diego Mountains. 

* HUMIDITY...3 to 8 percent each day through Tuesday. 

* OUTLOOK...Low inland humidity each day with poor overnight
  recovery. Winds will be weaker on Saturday. Another round of
  moderate to strong Santa Ana winds Sunday through Tuesday. 

* IMPACTS...Any fires that develop will likely spread rapidly 
  with extreme fire behavior possible. Outdoor burning should 
  be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and heat can contribute to
extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Moede
547 
WWUS86 KSGX 100553
RFWSGX

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Diego CA
953 PM PST Fri Nov 9 2018

CAZ248-250-255>258-552-554-101400-
/O.EXP.KSGX.FW.W.0005.000000T0000Z-181110T0600Z/
/O.CON.KSGX.FW.A.0006.181111T1400Z-181114T0100Z/
San Bernardino and Riverside County Valleys - The Inland Empire-
San Diego County Inland Valleys-San Bernardino County Mountains-
Including The Mountain Top And Front Country Ranger Districts Of
The San Bernardino National Forest-Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest-Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland National
Forest-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-Orange County Coastal Areas-
Orange County Inland Areas-
953 PM PST Fri Nov 9 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING 
THROUGH TUESDAY AFTERNOON FOR STRONG GUSTY WINDS AND LOW 
HUMIDITY...

* WIND...Winds are expected to be lower during the day Saturday. 
  Sunday through Tuesday, expect northeast to east winds 20 to 30 
  mph with gusts to 45 mph. Isolated gusts to 60 mph will be 
  possible near the Riverside and San Diego Mountains. 

* HUMIDITY...2 to 5 percent each day through Tuesday. Poor 
  overnight recovery.

* OUTLOOK...Low inland humidity each day with poor overnight
  recovery. Another round of moderate to strong Santa Ana winds 
  Sunday through Tuesday.

* IMPACTS...Any fires that develop will likely spread rapidly with
  extreme fire behavior. Outdoor burning should be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions 
are forecast to occur. Listen for later forecasts and possible Red
Flag Warnings.

&&

$$

jmb

weather.gov

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Nov 7, 9:45 AM PST, 7 minutes earlier.

Area forecast discussion, Nov 7, 9:45 AM PST, 7 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
945 AM PST Wed Nov 7 2018

.SYNOPSIS...
Onshore flow and a deep marine layer today will transition to
offshore flow and much drier airmass Thursday. Gusty Santa Ana winds
Thursday and Friday will be strongest in the mountains, foothills
and inland valleys. High temperatures will warm in the coastal and
valley areas while the mountains and deserts turn a little cooler.
Weak offshore flow will continue through early next week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

The 8 AM visible satellite imagery showed a thick blanket of marine
layer clouds west of the mountains, and clear skies over the
mountains and deserts. The marine layer was 2700 feet deep this
morning. Low clouds will be slow to clear in the Inland Empire and
Orange County, likely not clearing until late morning or early
afternoon. Low clouds will return quickly this evening as the
onshore flow briefly increases ahead of a trough moving in from the
north. Winds will shift northeast Thursday morning with the passage
of this trough, ushering in drier air that will wipe out the marine
layer as a dry Santa Ana weather pattern sets up across the
Southwest.

The Santa Ana winds will initially surface in the San Bernardino
mountains, the Inland Empire and the Santa Ana Mountains Thursday
morning, then lower and become more widespread Thursday afternoon
through Friday morning. The offshore flow will bring a much drier
airmass into Southern California with single digit humidities in
many areas. Coastal and valley areas will warm on Thursday from
downslope warming, while a cooler air mass from the Great Basin
brings cooling in the mountains and deserts. This warming will
continue for coastal areas on Friday while some mountain and desert
areas continue to cool on Friday.

On Saturday the Santa Ana winds weaken, but it will still be dry and
warm. On Sunday and Monday the models are trending toward another
moderately strong Santa Ana wind event as a 1038 mb surface high
settles Utah. The strength and duration of this second event will be
evaluated over the next few days.

&&

.AVIATION...
071700Z...Coast/Valleys...Low clouds with bases around 2200 feet MSL
and tops to 2800 feet MSL should be mostly SCT to the coast by 19Z.
Low clouds with similar bases and tops will move ashore between 01-
06Z Thursday, spreading inland tonight.

Mountains/Deserts...Mostly clear with unrestricted visibility
through tonight.

&&

.MARINE...
No hazardous weather is expected through Sunday. Local northeast
wind gusts just off the coast of Camp Pendleton could exceed 20 KT
Thursday afternoon through Friday morning.

&&

.FIRE WEATHER...
The Fire Weather Watch was upgraded to a Red Flag Warning that will
be in effect from 10 AM Thursday to 10 PM Friday. The Orange County
Zone was added to the Red Flag Warning as there will be a period of
strong offshore winds and low RH reaching the coast.

The Santa Ana winds will develop Thursday morning, becoming most
widespread Thursday night into Friday morning. Areas of northeast
winds 20 to 30 mph with gusts to 50 mph are likely in the mountains
and foothills into the inland valleys. Isolated wind gusts to 65 mph
are possible in the windier locations below passes and canyons.

The humidity will fall to 10 to 15 percent  Thursday with poor
recovery Thursday night, then fall to around 5 percent on Friday.
Explosive fire growth from any fire starts is possible, especially
Thursday night into Friday morning.

A second burst of moderate strength Santa Ana winds and very low
humidity is forecast Sunday and Monday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning from 10 AM Thursday to 10 PM PST Friday for
     Orange County Coastal Areas-Orange County Inland Areas-
     Riverside County Mountains-Including The San Jacinto Ranger
     District Of The San Bernardino National Forest-San
     Bernardino County Mountains-Including The Mountain Top And
     Front Country Ranger Districts Of The San Bernardino
     National Forest-San Bernardino and Riverside County Valleys
      -The Inland Empire-San Diego County Inland Valleys-San
     Diego County Mountains-Including The Palomar And Descanso
     Ranger Districts of the Cleveland National Forest-Santa Ana
     Mountains-Including The Trabuco Ranger District of the
     Cleveland National Forest.

PZ...NONE.

&&

PUBLIC/FIRE WEATHER...Moede
AVIATION/MARINE...PG

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 12:42 PM PSTHigh Wind WarningSGXOrange, Riverside, San Bernardino, San Diego53 hr

Nearby

Red Flag Warnings in California, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.